Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Sore throat after getting the wisdom tooth removed. Painful burning sensation in the middle of the chest. Taking Pen VK. What is causing these symtoms?

Hello, I just had my wisdom teeth removed (all 4 of them) 4 days ago. I am having a strange sore& painful throat and right tonsil only, hurts as well. I also have this painful burning sensation in the middle of my chest , feels like my lungs are on fire. I ve been taking Pen VK after the surgery in order to avoid an infection, also took motrin for about a week 2x per day to help with the pain I was having BEFORE the surgery (cavity in wisdom tooth ). What is this burning in my chest and painful tonsil?? Thank you..
Asked On : Fri, 22 Mar 2013
Answers:  5 Views:  2532
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response

Thanks for posting your query,

Fever , sore throat , dizziness , tiredness , nausea , feeling of tiredness are common side effects after extraction of wisdom tooth , as this procedure is traumatic and time consuming.

Burning sensation in your chest is due to the antibiotics taken . Dont panic consult the doctor and change the antibiotic . You can take tab rantac TDS for hyperacidity.

Take complete course of antibiotic and analgesic .
Use saline water gargles 3-4 times a day for soothing effect .
Maintain good oral hygiene , use chlorhexidine mouthwash gargles twice daily.

Take complete rest , avoid stressful jobs.

Hope this helps out.

Answered: Sat, 23 Mar 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hi tiramiku,

Thanks for choosing hcm forum,

Wisdom tooth extraction is a difficult procedure,usually traumatic extractions are performed to remove the teeth.

Throat and tonsills infection,fever ,headache are the pre and post operative symptoms.
Burning in chest can be the reaction of antibiotics taken.
Avoid stressful jobs.
Take rest as much as possible.
Maintain good oral hygiene too.
Since all the 4 teeth are removed at a time,frequent saline and betadine rinse may be helpful.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Dentist Dr. Anshul Agarwal's  Response
removal of wisdom teeth sometimes is a very tough job . burning sensation could be due to anti-biotics and painkillers . all you can do is start taking tab OMEZ 1 tab half hour before breakfast. or ask your dentist to start IV antibiotics + painkillers if the condition is intolerable. sore throat and discomfort should suffice in a say or 2 .continue with warm saline rinse .
Answered: Fri, 22 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
hello there,

Extraction of wisdom tooth sometimes ends up with post operative complications as the procedure is difficult to operate and time consuming.

Fever ,inflammed tonsills , sore throat ,pain and swelling in the jaws are the common post operative symptoms of wisdom tooth extraction.

burning sensation in the chest may be caused due to HYPERACIDITY caused by medicines .
To relieve acid reflux and burning sensation in the chest you can start with antacids like pantaprozole empty stomach .

follow post operative instructions given by your dentist and course of antibiotic and analgesics.

i hope this helps ,

take care.

Answered: Fri, 22 Mar 2013
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

Burning in your chest is due to acidity.your tonsils are painful due to infection.

As you are already taking antibiotics and analgesics,you will recover soon,do not worry.

I would also suggest you to take antacids along with the regular course of medicine.
this will relieve the burning sensation in your chest.

As wisdom tooth extraction is a stressful procedure,it will take some time to recover.

meanwhile have semisolid nutritious diet and plenty of fluids along with your medications.

Hope this helps.

take care.

Answered: Fri, 22 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor